MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0671
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.It should be noted that some proposed explanations of death provided by physician are massive pulmonary embolism (pe), spinal shock and magnesium overdose.Thus death was probably related to the patient's clinical condition and not related to ivtm catheter or procedure.
 
Event or Problem Description
It was reported that solex 7 catheter was used for treatment of therapeutic hypothermia(th) in a patient with cardiac arrest(ca) due to breathing distress (hanging committed suicide).Patient had glasgow coma scale 8, agitated anoxic cephalopathy, and normal blood pressure(bp) without any vasopressor.Th started after 8 hours of ca because physician needed time to rule out head and spinal injuries.Everything was noted to be fine(bp, oxygenation, electrolyte).The temperature went down quickly to reach 33°c after 3 hours.However 10 hours after initiating th, patient suddenly had cardiac collapse and was not responsive to cpr, and then patient died.Some proposed explanations for death provided by physician are massive pulmonary embolism(pe), spinal shock and magnesium overdose.Additional information was provided by physician saying that there are many reasons contributing to patient's death.Patient had severe depression, drug abuse and hanging (suicidal attempt) at the same time.Patient had some family problems.Use of cpr or first aid in the community in (b)(6) is not so standard before arrival to the hospital.The catheter used for the th treatment has been discarded, physician mentioned that he did not think that death of patient is related to catheter use.It seemed the patient had circulatory collapse and there was no desaturation before that event.During the procedure there was no premature beat or arrhythmia.The x- ray did not confirm if the tip of catheter went to the right atrium and ventricles.The catheter was put via right subclavical vein.The patient was diagnosed by family member as having cardiac arrest, however physician mentioned that this information is not reliable.When the medical staff arrived, patient had achieved rosc.As physician could not rule out ca, they started th therapy.Note: physician mentioned that this is the first case they have informed zoll about.Physician think that th therapy is quite good.Patient did not have good outcome may be due to other possible reasons.Physician believe that patient might have addicted to some drugs or preexisting heart problem and therefore had sudden severe arrhythmias.

Brand Name
ZOLL IVTM SOLEX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5699290
Report Number3010617000-2016-00377
Device Sequence Number16315242
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8700-0671
Device Catalogue Number8700-0671-01
Device Lot Number57968
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2016
Initial Report FDA Received Date06/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;